Total insensitivity to P drugs


#1

My husband has PD (diagnosed jan 2014) and no matter which drugs the neurologists try on him NOTHING WORKS.

he underwent a Thalamotomy in march of this year for tremors (mainly) on his right arm. so for now things are pretty good but in the future drugs may be his only option.

does anyone on this forum recognise this situation?

thanks in advance for any reactions

Marran


#2
Hi. My OH isn't improving with medication either. He was diagnosed 23/12/2015. Unfortunately they've now diagnosed him with a parkinsonism plus with lewy body dementia and have told us that the usual pd med rarely help with pd plus. They've told us there are few medications to help the pd part of his illness and are now working on giving him med for the dementia. We've asked when he will be taken off the pd meds but they don't seem to hear us. We can't see why he should take them if they have no effect at all. He's 50.

#3

Hi, thank you for your reaction.

my husband does not have parkinsonisms or dementia at all. after his thalamotomy operation the tremor on his right side has gone except when he gets extremely emotional and/or tired and occasionally when he is doing repetitive movements with his hands like whisking eggs in the kitchen. Obviously PD is progressing but it is subtle for now. In a way I am not too sad that medication does not work for him as after reading so many stories of side effects  you wonder what is better?  still i fear for the future when things will get worse. then medication may be vital for some quality of life.

my husband is 66 now and it is so difficult already let alone if this happens at the age of 50. I wish you all the best.

 


#4

Hi

Everyone is so different with PD or similar illnesses.  It is complicated and as you have already mentioned medication can have side effects.  On the forum I am surprised by the different meds available and also the amount taken by people.  We are so very different, try not to worry too much.  There is a helpline where you may be able to access more support and advice.  Sorry I cannot help more, take care x